Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 126, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 26, 2005, 9:26 AM CDT for Val Verde County, Texas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2005, 9:26 AM CDT (14:26 UTC)
- Expired
- May 26, 2005, 10:30 AM CDT
- In force
- 64 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 131 km from the middle of the area, began a volume at 14:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 8:40 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 2.4 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1261 J/kg
- Mixed-layer CIN
- -169 J/kg
- Mixed-layer LCL
- 953 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KEWX 261428
SVREWX
TXC465-261530-
/O.NEW.KEWX.SV.W.0126.050526T1426Z-050526T1530Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
926 AM CDT THU MAY 26 2005
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...
VAL VERDE
* UNTIL 1030 AM CDT
* AT 924 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED FROM 12 WEST OF LANGTRY TO NEAR PANDALE. MOVEMENT IS
SOUTHEAST AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE JUNO...SEMINOLE CANYON STATE
PARK AND COMSTOCK.
LAT...LON 3006 10175 2984 10175 2949 10124 2977 10085
3028 10084 3029 10146
$$2 follow-up statements
000
WWUS54 KEWX 261452
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
948 AM CDT THU MAY 26 2005
TXC465-261530-
/O.CON.KEWX.SV.W.0126.000000T0000Z-050526T1530Z/
VAL VERDE TX-
948 AM CDT THU MAY 26 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1030 AM CDT FOR VAL
VERDE COUNTY...
AT 942 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES EAST OF PANDALE...
MOVING EAST AT 25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE JUNO...SEMINOLE CANYON STATE
PARK AND COMSTOCK. THIS LINE OF STORMS WILL MOVE INTO THE AMISTAD
RESERVOIR AREA BY 1030 AM. IF THE STORMS CONTINUE THEIR CURRENT
INTENSITY...ANOTHER SEVERE THUNDERSTORM WARNING MAY BE NEEDED FOR
VAL VERDE COUNTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 PM CDT
THURSDAY AFTERNOON FOR SOUTH CENTRAL TEXAS.
LAT...LON 3006 10175 2984 10175 2949 10124 2977 10085
3028 10084 3029 10146
$$000
WWUS54 KEWX 261530
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1030 AM CDT THU MAY 26 2005
TXC465-261538-
/O.EXP.KEWX.SV.W.0126.000000T0000Z-050526T1530Z/
VAL VERDE TX-
1030 AM CDT THU MAY 26 2005
...THE SEVERE THUNDERSTORM WARNING FOR VAL VERDE COUNTY EXPIRES AT
1030 AM CDT...
STRONG THUNDERSTORMS WILL CONTINUE OVER VAL VERDE COUNTY THROUGH
NOON. RADAR TRENDS SHOW THAT THESE STORMS ARE SLOWLY WEAKENING...BUT
ANY OF THESE STORMS COULD STILL BRIEFLY BECOME SEVERE. WITH STORM
TRACK MOVEMENT ONLY AT AROUND 30 MPH...THERE IS ALSO A POSSIBILITY
OF FLOODING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 PM CDT
THURSDAY AFTERNOON FOR SOUTH CENTRAL TEXAS.
LAT...LON 3006 10175 2984 10175 2949 10124 2977 10085
3028 10084 3029 10146
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 8:05 AM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, May 26, 8:05 AM CDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 805 AM CDT THU MAY 26 2005 .UPDATE... MCS FROM SE NEW MEXICO HAS HELD TOGETHER AND ENTERING WESTERN CWA. BOOSTED POPS WEST AND ADDED CHANCE SEVERE AND LOCALLY HEAVY RAIN. && .PREV DISCUSSION... /ISSUED 249 AM CDT THU MAY 26 2005/ DISCUSSION... REMNANTS OF WEAKENING MCS HAVE MOVED INTO NORTHERN HILL COUNTRY. EXPECT FURTHER WEAKENING INTO THE MORNING AND THEN INCREASED CONVECTION THIS AFTERNOON WITH DAILY HEATING. WEAK COLD FRONT NOW JUST NORTH OF THE CWA SHOULD SINK INTO OUR AREA THIS AFTERNOON AIDING CONVECTION. HOWEVER... LOCATION A BIT UNCERTAIN. A FEW SEVERE STORMS AND LOCALLY HEAVY RAINFALL POSSIBLE. HOWEVER...WITH THE UNCERTAINTY OF LOCATION AND THE GENERAL DRYNESS WILL NOT INCLUDE MENTION IN GRIDS OR ZONES. CHANCE POPS TO PERSIST INTO MEMORIAL DAY AS UPPER AIR DISTURBANCES MOVE DOWN IN NW FLOW AND THEN A DISTURBANCE DEVELOPING OVER THE BIG BEND SLIDES ACROSS EARLY NEXT WEEK. FOLLOWING ANOTHER WEAK COLD FRONT MONDAY...A DRY SPELL IS IN STORE FOR TUESDAY AND WEDNESDAY. TEMPS TO RUN NEAR TO SLIGHTLY BELOW NORMAL THROUGH NEXT WEDNESDAY. && .EWX WATCHES/WARNINGS/ADVISORIES... TX...NONE. && 03/13
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 3:11 PM CDT | Flash Flood Warning | EWX | Bexar | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.